Thunderstorm Wind, Tattnall
- When
- April 30, 12:35 PM EST to 12:40 PM EST
- Where
- Tattnall County, Mendes
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.000, -81.967
Numerous trees were knocked down across the county.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 30, 12:15 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005
.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.
&&
JRLHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 122 PM EDT SAT APR 30 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 122 PM EDT SAT APR 30 2005 UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES ...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS... ...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR INLAND GEORGIA COUNTIES... ...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR COASTAL GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE. SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS. REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 810 AM EDT SAT APR 30 2005 GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 810 AM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 940 AM EDT SAT APR 30 2005 SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 940 AM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER... ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT... HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER. GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 940 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1148 AM EDT SAT APR 30 2005 SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 1148 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER... ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT... HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER. GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 1148 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 107 PM EDT SAT APR 30 2005 GAZ087>088-099>101-114>115-302200- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 107 PM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 216 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 218 UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THE NEW WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...STATESBORO...REIDSVILLE...CLAXTON... MILLEN...SPRINGFIELD...METTER AND SYLVANIA. GAZ116>119-137>141-302200- COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM- COASTAL LIBERTY-INLAND LIBERTY-LONG-COASTAL MCINTOSH- INLAND MCINTOSH- 107 PM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST GEORGIA BRYAN... CHATHAM... LIBERTY... LONG... MCINTOSH... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY... THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND... HINESVILLE...HALFMOON LANDING...LUDOWICI...PEMBROKE... FORT MCALLISTER...DARIEN AND TOWNSEND. SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 107 PM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...CHARLESTON...RIDGELAND...JASPER... BEAUFORT...HILTON HEAD...MONCKS CORNER...WALTERBORO... EDISTO BEACH...ALLENDALE...HAMPTON...ST. GEORGE AND SUMMERVILLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 120 PM EDT SAT APR 30 2005 GAZ099-301745- CANDLER- 120 PM EDT SAT APR 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 145 PM EDT... AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ALINE...OR ABOUT 8 MILES SOUTHWEST OF METTER...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ALINE...CANOE...UNION... SHAMROCK...OLIFFTOWN...METTER...PARISH AND PULASKI THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
The Charleston,SC radar (KCLX), 113 km away, was scanning. The volume nearest the first event began at 17:34 UTC.
5 thunderstorm wind. Local standard time, as filed.
Numerous trees were knocked down across the county.
Thunderstorm winds knocked down trees along Highway 301.
Thunderstorm winds knocked down trees, power lines, and traffic lights.
Thunderstorm winds knocked down trees.
Thunderstorm winds knocked down trees. A trained spotter measured a gust to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445621, 5445622, 5445624, 5445623, 5445625.